# SDR CA070503006

- Difficulty date: April 26, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,906 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: C3317228
- Condition: Leaking
- Location: Crankshaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RECEIVED ENGINE, AFTER A REPAIR FOR PREMATURE CAMSHAFT FAILURE (REF: SDR 20070319008).  AFTER INSTALLATION AND RUN-UPS, AN OIL LEAK WAS DISCOVERED AT THE CRANKSHAFT SEAL. WHEN THE SEAL WAS REMOVED IT WAS NOTED THAT IT WAS A (SPLIT) TYPE SEAL NOT THE ONE-PIECE AS CALLED FOR IN THE IPC.  AFTER SPEAKING WITH REPAIR STATION, THEY AGREED TO COVER THE LABOR AND NEW SEAL COSTS. A NEW SEAL WAS INSTALLED AND THERE HAVE BEEN NO LEAKS SINCE. WE RETURNED THE DEFECTIVE SEAL, AS THEY REQUESTED IT FOR QUALITY PURPOSES. (TC NR 20070503006)
